|Atripla-weight loss, tiredness
Nov 25, 2009
I have been taking Atripla for 3 months now. At the onset of taking Atripla I was at 186 pounds and am now down to 168. I definitely could loose the weight and have talked to my doctor about getting off of this and taking something else due to fatigue. I was also diagnosed with Hep C and am not taking any meds for this. However, my tests (blood work) has been good and all. Is there another pill that is smaller than the Atripla pill and will not cause the side effects as it does. Sometimes when a pill is pushed for use the side effects are kind of brushed away (in other words this should not cause this, when in actuality it does). I know it causes weight loss. Other meds that I take that my doctors know about are Simvastin, Triam, and Zantac.
Thank you and have a great day!!!
| Response from Dr. Henry
Most patients starting Atripla gain weight. Weight loss has not been a general feature of Atripla so I would be concerned that something else is contributing. There is no other HIV treatment that involves fewer and/or smaller pills than Atripla on the market at present. A small % of patients (< 5) are not very tolerant of tenofovir or efavirenz due to GI or other complaits so that an alternative regimen would be considered. I have little confidence that an alternative regimen alone would reverse your weight loss though it is possible. Considerations would include raltegravir or a boosted PI regimen. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loosing Weight While On Atripla
- Will Atripla Cause Weight Gain Or Loss?
- Hair Loss After French Kissing Worried I Have HIV
- Itchy Red Spots After Swallowing Blood Sign Of HIV AIDS
- Sore On Penis After Protected Anal Sex Worried I Have HIV
- Can You Get Genital Warts From Being Touched By A Wart?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.